Alert archive / West Virginia / Frost Advisories in 2007
Frost Advisory 5, NWS Charleston, WV
NWS Charleston, WV issued this frost advisory at Oct 13, 2007, 2:18 PM EDT. It took effect at Oct 14, 2007, 3:00 AM EDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Oct 13, 2007, 2:18 PM EDT (18:18 UTC)
- In effect from
- Oct 14, 2007, 3:00 AM EDT
- Expired
- Oct 14, 2007, 8:00 AM EDT
- In force
- 5 hr
- Issued by
- NWS Charleston, WV
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS71 KRLX 131819 NPWRLX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 218 PM EDT SAT OCT 13 2007 WVZ046-047-140230- /O.NEW.KRLX.FR.Y.0005.071014T0700Z-071014T1200Z/ POCAHONTAS-RANDOLPH- INCLUDING THE CITIES OF...MARLINTON...ELKINS 218 PM EDT SAT OCT 13 2007 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 8 AM EDT SUNDAY... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 8 AM SUNDAY. UNDER A CLEAR SKY AND CALM WINDS THE MERCURY WILL FALL INTO THE LOWER TO MID 30S DURING THE PREDAWN HOURS SUNDAY. THIS WILL LEAD TO FROST IN THE VALLEY LOCATIONS. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. $$
3 follow-up statements
000 WWUS71 KRLX 140228 NPWRLX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 1028 PM EDT SAT OCT 13 2007 WVZ046-047-141200- /O.CON.KRLX.FR.Y.0005.071014T0700Z-071014T1200Z/ POCAHONTAS-RANDOLPH- INCLUDING THE CITIES OF...MARLINTON...ELKINS 1028 PM EDT SAT OCT 13 2007 ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 8 AM EDT SUNDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 8 AM EDT SUNDAY. UNDER A CLEAR SKY AND CALM WINDS THE MERCURY WILL FALL INTO THE LOWER TO MID 30S DURING THE PREDAWN HOURS SUNDAY. THIS WILL LEAD TO FROST IN THE VALLEY LOCATIONS. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. $$
000 WWUS71 KRLX 140831 NPWRLX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 431 AM EDT SUN OCT 14 2007 WVZ046-047-141200- /O.CON.KRLX.FR.Y.0005.000000T0000Z-071014T1200Z/ POCAHONTAS-RANDOLPH- INCLUDING THE CITIES OF...MARLINTON...ELKINS 431 AM EDT SUN OCT 14 2007 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING... A FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING. WITH CLEAR SKIES AND CALM WINDS...TEMPERATURES HAVE FALLEN INTO THE MID 30S AT MANY VALLEY LOCATIONS. FROST CAN BE EXPECT IN THESE VALLEY LOCATIONS. $$
000 WWUS71 KRLX 141148 NPWRLX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 748 AM EDT SUN OCT 14 2007 WVZ046-047-141300- /O.EXP.KRLX.FR.Y.0005.000000T0000Z-071014T1200Z/ POCAHONTAS-RANDOLPH- INCLUDING THE CITIES OF...MARLINTON...ELKINS 748 AM EDT SUN OCT 14 2007 ...FROST ADVISORY WILL EXPIRE AT 8 AM EDT THIS MORNING... THE FROST ADVISORY WILL EXPIRE AT 8 AM THIS MORNING. TEMPERATURES CLIMB ABOVE FREEZING THIS MORNING...WHILE SUNSHINE MELTS THE FROST SHORTLY AFTER DAWN...SO THE FROST ADVISORY WILL BE ALLOWED TO EXPIRE. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this frost advisory went out at Oct 13, 2:13 PM EDT, 5 minutes earlier.
Area forecast discussion, Oct 13, 2:13 PM EDT, 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 213 PM EDT SAT OCT 13 2007 .SYNOPSIS... A WARM FRONT PASSES TO OUR WEST SUNDAY SPREADING ONLY CLOUDS. WARM WEATHER SUNDAY THROUGH TUESDAY WITH HIGH PRESSURE IN CONTROL. PRECIPITATION ARRIVES THE MIDDLE OF NEXT WEEK. && .NEAR TERM /THROUGH SUNDAY/... DAYTIME DRIVEN CU FADES WITH THE LOSS OF HEATING...BUT AREAL COVERAGE OF ALTOCU IS THE MAIN CONUNDRUM THIS FCST PACKAGE. PREFER THE SOLUTION WHERE MID DECK BREAKS UP AS IT APPROACHES THE OH RIVER TNGT AND SUBSEQUENTLY HIGHER HGTS. THIS LEADS TO A COOL NIGHT AGAIN IN THE MTNS AND MOST OF THE WV LLNDS. MEANWHILE...WEST OF THE OHIO RIVER LOOK FOR MID CLOUDS TO KEEP THE MERCURY NEAR 40F. WITH L-M 30S PROGGED HOISTED A FROST ADV FOR RANDOLPH AND POCAHONTAS COUNTY. FG SHOULD BE CONFINED TO THE DEEPER GORGES IN THE HEADWATERS OF THE TUG FORK/GUYANDOTTE/RUSSELL FORK BASINS. WARM FRONT PUSHES NORTH TOWARD THE GREAT LAKES SUNDAY. THIS GRADUALLY PLACES THE CWA INTO THE WARM SECTOR OFFERING ABOVE NORMAL TEMPS WITH MSNNY WX SUNDAY. && .SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY NIGHT/... THE REGION INTO THE WARM SECTOR MONDAY NIGHT AS THE UPPER RIDGE BECOMES DOMINANT FOR ABOUT 36 HOURS ACROSS THE REGION. THE MODELS CONTINUE TO SHOW 850 TEMPERATURES AROUND 14C ON MONDAY SO HAVE GONE ON THE WARM SIDE OF GUIDANCE GETTING VALUES UP INTO THE LOWER 80S IN THE SOUTHERN COAL FIELDS THROUGH CHARLESTON AND HUNTINGTON. HAVE ALSO MAINTAINED THE DRY FORECAST THROUGH THIS PERIOD. COME TUESDAY...THIS IS WHERE THE MODEL SOLUTIONS BEGIN TO DIVERGE SOME...AS THE CANADIAN AND 12Z ECMWF ARE WEAKER AND FLATTER WITH THE SYSTEM AND CONSEQUENTLY MOVE THE MOISTURE EASTWARD MUCH FASTER. THE GFS AND THE NAM ON THE OTHER HAND HAVE A STRONG WAVE MOVING INTO THE OHIO VALLEY WITH THE PRECIPITATION AND MOISTURE SLOWER TO MOVE EAST. THE GFS HAS BEEN PRETTY CONSISTENT WITH IT SELF FROM LAST NIGHT SO HAVE SLOWED THE ONSET OF POPS SLIGHTLY ON TUESDAY WITH THE BEST CHANCE FOR RAIN COMING TUESDAY AFTERNOON INTO TUESDAY NIGHT. DID RAISE HIGH TEMPERATURES A TOUCH ON TUESDAY WITH THE IDEA THAT THERE SHOULD BE MORE OPPORTUNITY TO HEAT UP IN ADVANCE OF THE RAIN. && .LONG TERM /WEDNESDAY THROUGH SATURDAY/... RUN TO RUN AND MODEL TO MODEL DISCONTINUITIES IN AN ACTIVE AMPLIFIED FAST PACIFIC FLOW PATTERN HIGHLIGHT THIS PERIOD. HPC DISCOUNTED THE GFS AND UKMET IN FAVOR OF ENSEMBLE SOLUTIONS AND GFS...WHICH MAKES SENSE. FOR EXAMPLE...LATEST GFS HAS LITTLE TO DO WITH ITS PREDECESSOR...AND THIS OPERATIONAL MODEL HAS NOT YET HANDLED MAJOR EASTERN CONUS TROUGH DAY 6-7 TIME FRAME THE SAME WAY TWICE. PATTERN STARTS OUT WITH HIGH HEIGHTS ACROSS CENTRAL CANADA AND W TO SW UPPER FLOW ACROSS CONUS...WITH EMBEDDED SHORT WAVE COMING OFF OF MAJOR E PAC LONG WAVE TROUGH. FIRST SUCH FEATURE SHOULD ALREADY BE IN THE AREA TUE NT FOLLOWED BY AT LEAST ANOTHER DAY 4. ISENTROPIC LIFT WILL BE THE MAIN FORCING MECHANISM WITH THESE SYSTEMS CONVERTING WAVES OF LOW TO MID LEVEL MOISTURE TRANSPORT FROM THE SW. ROLLED WITH HPC SOLUTION THROUGH DAY 7 WITH A WARM FRONT EVENTUALLY LIFTING N OF THE AREA /DAY 6/ FOLLOWED BY A MORE AMPLIFIED SYSTEM THAT PULLS A COLD FRONT THROUGH ON DAY 7. DAY 3 NIGHT LOWS WERE BELOW THE LATEST MEX BUT ABOVE ISC. LIKE THE HIGHER VALUES BASED ON CLOUDS AND S FLOW...MADE LITTLE CHANGE FOR NOW. HPC HIGHS AND LOWS FOLLOWED CLOSELY BEYOND THAT...THOUGH IN SOME CASES BLENDED WITH PREVIOUS FORECAST A BIT. && .AVIATION /18Z SATURDAY THROUGH THURSDAY/... DIURNAL CU WANES WITH SUNSET LEAVING VFR WX THRU 18Z. AVIATION OUTLOOK /AFTER 18Z SUN/...NO SIG WX EXPECTED. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...FROST ADVISORY FROM 3 AM TO 8 AM EDT SUNDAY FOR WVZ046-047. OH...NONE. KY...NONE. VA...NONE. && SYNOPSIS...29 NEAR TERM...29 SHORT TERM...ESS LONG TERM...TRM AVIATION...29
Hazardous weather outlook, Oct 13, 2:52 AM EDT, 11 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 252 AM EDT SAT OCT 13 2007 KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>040-140700- GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN-WAYNE- CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA- ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON- GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE- NICHOLAS-WEBSTER-UPSHUR-BARBOUR- 252 AM EDT SAT OCT 13 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. WVZ046-047-140700- POCAHONTAS-RANDOLPH- 252 AM EDT SAT OCT 13 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT PATCHY FROST IS POSSIBLE AT DAWN SUNDAY IN DEEPER VALLEYS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Frost Advisories in West Virginia, 2007Every frost advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.